MAUDE Adverse Event Report: CONSENSUS ORTHOPEDICS, INC. BIPOLAR ASSEMBLY

CONSENSUS ORTHOPEDICS, INC. BIPOLAR ASSEMBLY
Catalog Number 1020-0-2843
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Discussion: the incident, involving the patient's fall while going to the bathroom, was evaluated for possible cause of hip dislocation.The bipolar head most likely dislocated from the acetabulum due to the patient falling prior to entering the emergency room and prior to manipulation.The surgeon's attempt at manipulating the hip, most likely lead to component dissociation, however this was unrelated to the incident of the patient falling.Due to limited information on how the patient fell, it is unknown what mechanism caused the bipolar head to dislocate from the hip socket.The preassembled bipolar head and unisyn stem were apparently functioning as intended prior to the fall.The dhr review revealed no abnormalities pertaining to qc inspection or processing of the implant components used in primary surgery.Radiographs indicated adequate component assembly and positioning in the patient at time of primary surgery.There were no indications of component dissociation prior to the surgeon's attempt at manipulating the hip.In summary, the actual cause of the bipolar head dislocation from the hip socket remains inconclusive.
 
Event or Problem Description
Disassociation of the femoral head from bipolar lining.

Brand Name
BIPOLAR ASSEMBLY
Common Device Name
BIPOLAR ASSEMBLY
Manufacturer (Section D)
CONSENSUS ORTHOPEDICS, INC.
1115 windfield way
el dorado hills CA 95762
MDR Report Key8516147
Report Number2952369-2019-00001
Device Sequence Number1466151
Product Code KWY
UDI-Device Identifier00844588016103
UDI-Public00844588016103
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K922560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/19/2021
Device Catalogue Number1020-0-2843
Device Lot Number830667A2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2019
Initial Report FDA Received Date04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR